Louisiana, 2007

Damaging Winds in Louisiana, May 3, 2007

May 3, 2007 · NWS SHV · 6 events in 3 counties and zones

An upper level low pressure system moved across Oklahoma and over |Arkansas during the afternoon and evening of 5/3/2007. As the upper |level system moved over warm and moist air at the surface, up to 3 |squall lines developed in east and northeast Texas and north Louisiana, |with the first squall line producing quite a bit of wind damage to |trees and powerlines in north Central Louisiana late…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$45,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level low pressure system moved across Oklahoma and over |Arkansas during the afternoon and evening of 5/3/2007. As the upper |level system moved over warm and moist air at the surface, up to 3 |squall lines developed in east and northeast Texas and north Louisiana, |with the first squall line producing quite a bit of wind damage to |trees and powerlines in north Central Louisiana late in the afternoon. |At least one injury occurred as a result of these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 3, 8:54 AM CST, 5 hours 51 minutes earlier.

Area forecast discussion, May 3, 8:54 AM CST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 AM CDT THU MAY 3 2007

.DISCUSSION...
WILL MAKE UPDATE TO WORDING SINCE NOT A LOT GOING ON THIS
MORNING...BUT RAIN EXPECTED TO RETURN MUCH OF AREA FOR THE
AFTERNOON. THUS WILL GO WITH SCATTERED RAINFALL FOR THE MORNING
EAST AND SOUTH...RETURNING BACK TO THE WIDESPREAD WORDING FOR THE
AFTERNOON. CLUSTER OF THUNDERSTORMS BETWEEN TYR AND DAL MOVING NE
INTO OUR CWA...UPDATED QPF FORECAST FOR THIS. MAX TEMPS WILL NOT
BE THE EASIEST THING GIVEN THE SCATTERED NATURE OF CONVECTION BUT
THE GOING FORECAST OF LOWEST TEMPS NW AND WARMEST EAST LOOKS FINE.
INDIVIDUAL TEMPS WILL BUST OR VERIFY ON A LOCAL BASIS GIVEN THE
CLOUD COVER AND RAINFALL TODAY.

&&

.AVIATION...
ATMOSPHERE STILL UNSTABLE AS EVIDENCED BY PRETTY SIGNIFICANT CLUSTER
OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED EARLY THIS MORNING SOUTH
OF DALLAS AND WHICH IS MOVING EAST NORTHEAST AT AROUND 40 KT. EXPECT
CIGS AND VSBYS TO VARY CONSIDERABLY THROUGHOUT THE NEXT 24 HOURS AS
ON AND OFF SHOWERS/ THUNDERSTORMS MOVE THROUGH THE AREA. THE MORNING
SOUNDING FOR SHV SHOWS MOISTURE EXTENDING WELL ABOVE 25KFT SO WILL
SEE LAYERED CLDS AND MAY RANGE FROM IFR TO VFR WITHIN AN HOURS TIME.
TSTMS IMPACTING TYR-GGG AREA SHRTLY AFT 16Z WITH IFR CONDS PREVALENT
THAT AREA 17Z-21Z AND THIS AREA MOVING EAST THRU SUNSET.  PREVAILING
SURFACE WINDS WILL BE SOUTHERLY AROUND 10 MPH OVER THE NEXT 24 HRS
... BUT VARIABLE AND GUSTY NEAR THUNDERSTORMS. OTLK...DECREASING
CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER 06Z WITH MOSTLY VFR CIGS
BY 18Z FRIDAY. /01/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  65  85  68 / 100  50  20  10
MLU  80  65  79  65 /  80  70  40  10
DEQ  74  63  82  65 / 100  30  10  10
TXK  76  64  83  67 /  90  40  10  10
ELD  77  63  80  65 /  80  60  30  10
TYR  76  64  87  70 /  90  30  10  10
GGG  76  66  86  69 /  90  40  10  10
LFK  77  65  89  70 /  80  50  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/01
Hazardous weather outlook, May 3, 11:00 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAY 3 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVING EASTWARD
ACROSS NORTH TEXAS. SHOWERS AND THUNDERSTORMS DEVELOPING ON THE EAST
SIDE OF THE LOW WILL SPREAD EASTWARD ACROSS NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...NORTHWEST LOUISIANA...AND SOUTHWEST
ARKANSAS THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA...WITH THE MAIN THREAT
BEING DAMAGING HAIL AND HIGH WIND GUSTS FROM ANY SEVERE THUNDERSTORM
THAT MAY OCCUR. LOCALLY HEAVY RAINFALL WILL ALSO RESULT IN PONDING
OF WATER IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE ENDING FROM WEST TO EAST EARLY FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.

17

The radar

The Shreveport radar (KSHV), 117 km away, was scanning. The volume nearest the first event began at 20:46 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
May 3, 2:45 PM CST
Where
Jackson County, 10 mi NE of Quitman
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
32.452, -92.599

Numerous trees were blown down and a couple of mobile homes suffered roof damage just north of Vernon, Louisiana. Approximately 70 trees were uprooted across the northern end of the parish.

Thunderstorm Wind, Ouachita

When
May 3, 3:00 PM CST
Where
Ouachita County, Calhoun
Measured
57 kt (66 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
32.520, -92.370

Numerous trees and powerlines were downed near Calhoun and a roof was taken off a home as well.

Thunderstorm Wind, Ouachita

When
May 3, 3:14 PM CST
Where
Ouachita County, West Monroe
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.520, -92.120

Trees and powerlines were downed.

Thunderstorm Wind, Ouachita

When
May 3, 3:15 PM CST
Where
Ouachita County, Monroe
Measured
54 kt (62 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
32.500, -92.120

Trees were downed near the University of Louisiana Monroe and a fallen tree injured one person. A boy was sitting on the porch at 4010 Spurgeon Drive in Monroe when a treetop fell in front of his home. He slipped and fell while trying to flee, striking his head when he tried to get back up.

Thunderstorm Wind, Ouachita

When
May 3, 3:15 PM CST
Where
Ouachita County, 10 mi S of Monroe
Measured
54 kt (62 mph) estimated gust
Reported by
Public
Coordinates
32.355, -92.120

Powerlines were downed.

Thunderstorm Wind, Union

When
May 3, 3:30 PM CST
Where
Union County, Farmerville
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.770, -92.400

Several trees and powerlines downed in town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27156, 27157, 27158, 27159, 27160, 27161.